Allergies Worse With Graves? - Graves' Disease and Thyroid Discussion - Living with Graves Disease

Advertisement

Jump to content


Photo

Allergies Worse With Graves?

allergies graves newbie

  • Please log in to reply
8 replies to this topic

#1 gwendomas

gwendomas

    Prolific Member

  • Members
  • PipPipPip
  • 84 posts
  • Country:United States

Posted 26 August 2017 - 07:40 PM

Advertisement

Hello all,

 

I was recently diagnosed with Graves and took Tapazole at 10am and then later that evening went on a walk at 7pm. After the walk I had extreme itchiness in my throat and the left side of my face and jaw swelled up. I tend to have seasonal allergies and I'm having a hard time telling if it is the medication or maybe because my immune system is having issues my allergies have gotten worse? 

My Endo took me off Tapazole and now I'm just on steroids as I have been having pain in my eye sockets. Does this sound familiar to anyone? A resurfacing of allergies or increased allergy issues after diagnosed?

 

Thank you in advance, 

Wendy

 




Advertisement

#2 Allies

Allies

    Very Prolific Member

  • Community Managers
  • PipPipPipPip
  • 724 posts
  • Country:Australia

Posted 26 August 2017 - 08:38 PM

Hi Gwendomas

 

I had a reaction similar to that from eating cherries last year. Had never reacted to cherries before, so I suspect it was some chemical sprayed on them. Next time I eat cherries I will try and make sure they are organic :). The swelling went down overnight thankfully

 

Did your swelling go down once you stopped the tapazole? If so that might indicate that the drug, or one of the fillers/ingredients in the pill does not agree with you. If that were the case you might get on better with a different anti-thyroid drug, with different fillers.

 

I get seasonal hayfever, i don't think it has got better or worse since being diagnosed with, and treated for Graves disease, I have however become a lot more paranoid about it :/

 

Cheers
Allies
:)



#3 gwendomas

gwendomas

    Prolific Member

  • Members
  • PipPipPip
  • 84 posts
  • Country:United States

Posted 26 August 2017 - 10:24 PM

Hi Allies,

 

Thanks so much for your reply I really appreciate it :) . My swelling did go down once I stopped the Tapazole I think OR it may have

gone down because I took a steroid the next morning I'm not sure.

 

Also my Naturapath had prescribed Thyroid II by Wise Woman Herbals and L-Carnitine and I have been taking a lot of that it seemed to help with my high pulse rate, but maybe it didn't mix well with the Tapazole. I read the ingredients of Tapazole and it does have Lactose (which I have issues with) so maybe that was it. Thanks so much for pointing that out. I've decided to get off of everything and after I can get off the steroid my Endocrinologist wants to try PTU.

 

Here's a link to the Wise Woman Herbal Thyroid II

http://www.naturesha...ivate_product=0

 

Thanks again for your reply,

Gwen



#4 mmztcass

mmztcass

    Community Manager

  • Community Managers
  • PipPipPipPip
  • 3971 posts
  • Country:United States

Posted 26 August 2017 - 10:54 PM

Hi  Wendy/Gwen and welcome:

 

To add more to what Allies says, any vitamins/supplements that I took in addition to the meds, I kept separate by a couple of hours as not to cause any reaction.  

 

Did your naturopath muscle test you to see if you can tolerate the Thyroid II, L-Carnitine (is this as Acetyl L-Carnitine?) and the Tapazole?

 

{{{hugs}}} 



#5 gwendomas

gwendomas

    Prolific Member

  • Members
  • PipPipPip
  • 84 posts
  • Country:United States

Posted 27 August 2017 - 12:14 AM

Hi Mmztcass,

 

Thank you of your reply! No my Naturapath did not muscle test me. What is that exactly?

Yes Acetyl L-Carnitine is what she has me taking. 

 

My allergies are really acting up as my numbers are rising, but maybe it isn't Graves, but it's the combination of the Thyroid II, L-Carnitine and the Tapazole (granted I only took one Tapazole pill) and now my endocrinologist is afraid for me to take anymore and has advised me to stop taking everything.Hopefully I will be able to take PTU without a reaction.

 

Thanks again much appreciated,

Wendy



#6 mmztcass

mmztcass

    Community Manager

  • Community Managers
  • PipPipPipPip
  • 3971 posts
  • Country:United States

Posted 27 August 2017 - 02:31 PM

 Hi:

 

Muscle testing is used by holding the product on lap and using different styles (whichever is preferred) of muscle testing to see if can have it.  I have provided a Google link to show examples of muscle testing.  By clicking on any one of them will give more information on how to do self muscle testing.

 

https://www.google.c...iw=1600&bih=770

 

{{{hugs}}}



#7 gwendomas

gwendomas

    Prolific Member

  • Members
  • PipPipPip
  • 84 posts
  • Country:United States

Posted 27 August 2017 - 03:58 PM

Hi!

 

Thank you for the link. Omg I just tried some muscle tests and all of them indicated a bad reaction for the Thyroid II and the

L-Carnitine. Trapazole also failed the test. However Flax seed and Broccoli were big winners. : )

 

Thanks again very much appreciated!!

Wendy



#8 mmztcass

mmztcass

    Community Manager

  • Community Managers
  • PipPipPipPip
  • 3971 posts
  • Country:United States

Posted 27 August 2017 - 04:25 PM

Hi:

 

Wonderful!   :)   Since you are having issues, why not google an extensive list on raw goitrogen foods and see what you can eat?  Goitrogens foods are good in lowering down both Free T3 and Free T4.

 

{{{hugs}}}



#9 gwendomas

gwendomas

    Prolific Member

  • Members
  • PipPipPip
  • 84 posts
  • Country:United States

Posted 27 August 2017 - 10:02 PM

Hi!

 

Great idea I'll check out Goitrogens.

 

On another topic I had a lot of heart pain tonight my endocrinologist said that is the disease. Has that happened to you? It seemed like a lot more then I have had before. 

:(

 

Thank you,

Wendy







Also tagged with one or more of these keywords: allergies, graves, newbie


LivingWithGravesDisease.com is for educational purposes only and should not be used as a substitute for consultation with your health care provider.

The documents in this website are the sole property of LivingWithGravesDisease.com. They may not be redistributed or sold for profit in ANY WAY without consent of LivingWithGravesDisease.com. Permission is granted for the copying of these documents ONLY for one's own personal use or redistribution to others on a strictly informational and NON-profit basis, provided that: A.) these documents are not edited or modified in any way, B.) LivingWithGravesDisease.com is not held responsible or liable for its content and C.) this notice and the disclaimer below remain attached in their entirety.

© Copyright 2000-2014 All rights reserved.

About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service